MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 18X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305196
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305196.Batch # 4212625.Verbatim: rcc received a complaint via email.We have 6 boxes of needles sequestered.They appear to have a residue that pops off during use.Customer response on (b)(6)2025.1.Can you please provide an exact date of event? noticed anomaly on 2-13-2025 - sequestered inventory.2.Can you please provide the lot number associated with reported issue? 4212625.3.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.Unknown.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
(b)(4).Follow up : it was reported there is residue that pops off during use.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, two photos were received for evaluation by our quality team.One photo shows a needle assembly in a packaging blister; the needle hub has an epoxy drip over.The second photo shows a white particle on a dark colored surface.No other information could be obtained from the photos.The epoxy on the needle hub occurs during the assembly process when there is a jam at the cannulator.A device history record review was completed for provided material number 305196, lot 4212625.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the cannulator was performed.The settings were correct, and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation it was reported there is residue that pops off during use.To aid in the investigation, sixty-five samples in sealed packaging blisters and two photos were received for evaluation by our quality team.A visual inspection was performed.Six of the samples have an epoxy drip over on the needle hub.No other defects or imperfections were observed.One photo shows a needle assembly in a packaging blister; the needle hub has an epoxy drip over.The second photo shows a white particle on a dark colored surface.No other information could be obtained from the photos.The epoxy on the needle hub occurs during the assembly process when there is a jam at the cannulator.A device history record review was completed for provided material number 305196, lot 4212625.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the cannulator was performed.The settings were correct, and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 18X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21412860
Report Number1911916-2025-00128
Device Sequence Number9455890
Product Code FMI
UDI-Device Identifier30382903051961
UDI-Public(01)30382903051961(11)240730(17)290930(10)4212625
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305196
Device Lot Number4212625
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer03/04/2025
03/12/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/04/2025
03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown